Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Feb 19, 2017, 7:50 PM CST for Webb County, Texas. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 19, 2017, 7:50 PM CST (01:50 UTC)
- Expired
- Feb 19, 2017, 8:30 PM CST
- In force
- 40 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 190 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 8:00 PM CST | TSTM WND DMG | 1 Wsw Laredo Country Cl, TX | SEVERAL TREES REPORTED DOWN ON LAGOS AND BUSTAMANTE STREETS |
| Feb 19, 8:00 PM CST | TSTM WND DMG | 1 Wsw Laredo Country Cl, TX | |
| Feb 19, 8:10 PM CST | TSTM WND DMG | 1 E Laredo, TX | VIDEO FROM KGNS-TV SHOWED DAMAGE TO LAREDO PUBLIC WORKS DEPARTMENT BUILDING. ROOF WAS BLOWN OFF AND TOWER WAS BLOWN OVER. |
| Feb 19, 8:10 PM CST | TSTM WND DMG | Laredo, TX | WIDESPREAD REPORTS OF TREES DOWN... FLOODING AND STRUCTURAL DAMAGE ACROSS LAREDO. |
| Feb 19, 8:10 PM CST | TSTM WND GST 76 | Laredo Intl Airport, TX | 76 MPH WIND GUST AT KLRD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1800 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 9.8
The text
As transmitted.
617
WUUS54 KCRP 200150
SVRCRP
TXC479-200230-
/O.NEW.KCRP.SV.W.0002.170220T0150Z-170220T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
750 PM CST SUN FEB 19 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Webb County in south central Texas...
* Until 830 PM CST
* At 749 PM CST, severe thunderstorms were located along a line
extending from near Columbia Bridge to near Rio Bravo, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Las Tiendas, Laredo International
Airport, Botines, Unitec Industrial Park, Mirando City, La
Esperanza Ranch Airport, Ranchos Penitas West, Oilton, Columbia
Bridge, United South High School, Texas A&M International
University, Aguilares, Ranchitos Las Lomas, St Augustine High
School South Laredo, Laredo Country Club, Doctors Hospital Of
Laredo and Laredo Community College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2730 9949 2731 9954 2734 9951 2741 9949
2749 9948 2750 9953 2757 9951 2764 9960
2766 9971 2787 9988 2820 9965 2820 9940
2803 9939 2806 9880 2776 9880 2727 9905
2727 9933 2732 9937 2726 9948
TIME...MOT...LOC 0149Z 207DEG 25KT 2776 9974 2730 9941
HAIL...1.00IN
WIND...60MPH
$$
TE1 follow-up statement
709
WWUS54 KCRP 200211
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
811 PM CST SUN FEB 19 2017
TXC479-200230-
/O.CON.KCRP.SV.W.0002.000000T0000Z-170220T0230Z/
Webb TX-
811 PM CST SUN FEB 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR WEBB COUNTY...
At 810 PM CST, severe thunderstorms were located along a line
extending from near Las Tiendas to 10 miles east of Rio Bravo, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Las Tiendas, Laredo International
Airport, Botines, Unitec Industrial Park, Mirando City, La Esperanza
Ranch Airport, Ranchos Penitas West, Oilton, Columbia Bridge, United
South High School, Texas A&M International University, Aguilares,
Ranchitos Las Lomas, St Augustine High School South Laredo, Laredo
Country Club, Doctors Hospital Of Laredo and Laredo Community
College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2730 9949 2731 9954 2734 9951 2741 9949
2749 9948 2750 9953 2757 9951 2764 9960
2766 9971 2787 9988 2820 9965 2820 9940
2803 9939 2806 9880 2776 9880 2727 9905
2727 9933 2732 9937 2726 9948
TIME...MOT...LOC 0210Z 231DEG 27KT 2784 9958 2735 9930
HAIL...1.00IN
WIND...60MPH
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 5:58 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Feb 19, 5:58 PM CST, 1 hour 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
558 PM CST Sun Feb 19 2017
.DISCUSSION...
Updated for 00z aviation.
&&
.AVIATION...
Chances for showers and thunderstorms will be the main aviation
concern tonight into Monday morning as upper level trough
approaches South Texas. Thunderstorm chances were based primarily
on latest hi-res model guidance. Best chances early this evening
will be at LRD, spreading eastward as the evening/overnight
progresses. Gusty winds and locally reduced vsbys will be possible
if thunderstorm directly impacts taf site. Showers and storms may
linger across the eastern taf sites into the mid morning hours on
Monday before pushing out of the area. Outside of thunderstorms,
expected a mix of MVFR/VFR ceilings.
&&
.PREVIOUS DISCUSSION... /Issued 402 PM CST Sun Feb 19 2017/
SHORT TERM (Tonight through Monday Night)...
Main forecast challenges reside around convective and heavy rain
chances tonight into Monday.
Clearing has taken place this afternoon across the Brush Country
resulting in an increasingly unstable airmass. As of writing,
MLCAPES were analyzed to be around 1500 to 2000 j/kg across the
Brush Country with rapidly diminishing CIN values as sfc temps
continue to warm to near 90 F. Convection is expected to develop
across either the W Brush Country or along/just west of the Rio
Grande either late this afternoon or early this evening.
Convective temps may be difficult to reach across the Brush
Country late this afternoon due to earlier delay in clearing
skies. However...a mid level vort max (over the Durango/Chihuahua
MX state line) rounding the base of an unusually deep trough will
advect NE towards the region over the next several
hours...resulting in an increase in large scale ascent. This
increase in ascent should be enough to result in rapid convective
development early this evening. Best time frame for convective
development across the Brush Country is roughly from 6pm onward. A
few light showers may occur before the greater lift arrives.
Initial convection/brief supercells should quickly develop into
clusters or a broken line segment given quasi veer-back-veer
forecast wind profiles across Webb County. Strong damaging
downbursts will be primary storm threats given inverted V
soundings and stronger winds aloft. Isolated large hail will be
possible with updrafts that develop within the greatest DCAPE
areas /prog to be draped across the Brush Country/.
Convective segments/clusters should shift ENE by late in the
evening and slowly weaken as diurnal warming/associated CAPE
values decrease and CIN increases from E to W. However...strong to
isolated severe storms may still approach the coastal counties
and Victoria area before weakening. Focus then turns to potential
for moderate to heavy rain event. After midnight, guidance
indicates the H25 jet may start to split resulting in an increase
in upper level divergence. An area of very high deep layer
moisture depth (by mid Feb standards) is also prog to exist
across this same area. These features combined with an increase in
large scale ascent as primary mid/upper level trough axis slowly
approach from the far west should result in an increase in
moderate to at times heavy rainfall...particularly from Port
Aransas northward to the Victoria area (and points east). While
widespread flash flooding is not expected at this time...isolated
localized flooding may occur along with urban and small stream
flooding. Flash Flood Guidance values remain high across these
areas as well (1 hour FFG of around 2.5 inches, with 3 and 6 hrly
FFG values around 3 inches or greater). As such...have held off on
a Flash Flood Watch at this time after coordinating with WFOs EWX
and HGX.
Back edge of heaviest precip should be along/offshore around
sunrise (if not sooner). However...mid/upper level trough axis
will still be to the west of the Coastal Plains with a high
moisture depth prevailing. Some CAM guidance...and to an extent
the ECMWF...want to develop precip across the Coastal Counties to
Victoria during the morning...and as such I have maintained high
POPs for these areas. Critical moisture values in the H85 to H7
layer shift east by Mon afternoon resulting in a decrease in
precip. H5 trough axis still remains along/just west of the Rio
Grande in the afternoon...and with some diurnal warming...isolated
to scattered convection /small showers and storms/ may develop due
to the elevated instability and continued ascent.
Trough axis finally begins to shift east faster by late Mon
Night...with isolated elevated convection remaining possible Mon
night until trough axis shifts east.
Went below guidance for min temps tonight due to expected
convective cold pool impacts on area temps. May still be too warm
across Coastal Plains. Went on the cooler end of guidance Monday
due to expected persistent cloud cover through the day.
Thanks to HGX...EWX...and BRO for excellent coordination today.
LONG TERM (Tuesday through Sunday)...
Deterministic GFS/NAM/ECMWF generally agree with the axis of the
upper low moving across the CWA Tuesday resulting in significant
subsidence/drying. GFS deterministic predict PWAT values below
normal over the CWA Wednesday/Thursday. Increasing onshore flow
expected late Wednesday through Thursday in response to both a
developing sfc low/trough to the lee of the Rockies/Southern Plains
owing to increasing zonal upper flow and a somewhat small amplitude
disturbance (GFS ensemble mean/GFS and ECMWF deterministic.) As the
upper system moves east, the deterministic runs predict a front to
move across the CWA Friday. The combination of near surface moisture
from onshore flow yet dry aloft (GFS deterministic soundings) may
result in radiational fog early Friday morning. Elevated fire
weather conditions might occur over portions of the CWA Friday
afternoon.
MARINE...Moderate to strong SE flow should weaken this evening
and especially overnight. Areas of fog possible along the coast,
especially this evening. Strong convection and high chances of
showers for late tonight through especially Monday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 66 77 56 79 57 / 100 80 20 10 10
Victoria 63 75 57 78 54 / 100 90 20 10 10
Laredo 61 78 54 83 55 / 90 20 10 10 10
Alice 65 78 55 82 54 / 100 40 10 10 10
Rockport 65 74 58 76 60 / 100 90 20 10 10
Cotulla 61 78 53 83 52 / 90 20 10 10 10
Kingsville 65 79 56 81 55 / 100 70 20 10 10
Navy Corpus 66 74 58 76 61 / 90 90 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas.
&&
TB/78...AVIATIONHazardous weather outlook, Feb 19, 6:09 PM CST, 1 hour 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 609 PM CST Sun Feb 19 2017 TXZ229>234-239>247-201200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 609 PM CST Sun Feb 19 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Tonight Chances for showers and thunderstorms will increase tonight across South Texas. The main concern is heavy rainfall leading to localized flooding, especially if storms develop and move over the same areas. Strong to possibly storms with hail and gusty winds can not be ruled out, especially over the Rio Grande Plains and Brush Country. Moderate Risk Rip Currents along Gulf Facing Beaches tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Chances for thunderstorms continue through Monday as a powerful upper level storm system impacts South Texas with rain chances decreasing from west to east through late Monday afternoon. The main concern will be locally heavy rainfall with localized flooding, especially if storms develop and move over the same areas. Strong storms with hail and gusty winds can not be ruled out. The rip current risk may reach moderate levels through Tuesday due to persistent elevated swells. .SPOTTER INFORMATION STATEMENT... Spotter activation may be come necessary over the Rio Grande Plains and Brush Country this evening. GMZ230-235-250-255-270-275-201200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 609 PM CST Sun Feb 19 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Tonight Scattered to numerous showers and storms are expected overnight as a powerful storm system moves through the area. Strong storms with hail and gusty winds can not be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous thunderstorms are expected to diminish in coverage through the afternoon. Strong storms with hail and gusty winds can not be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 19, 7:34 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
734 PM CST SUN FEB 19 2017
TXZ239-200230-
Webb-
734 PM CST SUN FEB 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEBB COUNTY...
At 734 PM CST, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Columbia Bridge to Rio
Bravo. Movement was northeast at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Las Tiendas, Laredo International
Airport, Botines, Unitec Industrial Park, Mirando City, La Esperanza
Ranch Airport, Ranchos Penitas West, Columbia Bridge, United South
High School, Texas A&M International University, Aguilares, Ranchitos
Las Lomas, St Augustine High School South Laredo, Laredo Country
Club, Doctors Hospital Of Laredo, Laredo Community College and Orvil.
LAT...LON 2730 9949 2731 9954 2741 9949 2749 9948
2750 9953 2757 9951 2761 9955 2760 9958
2764 9960 2763 9964 2766 9971 2778 9982
2780 9988 2790 9989 2793 9993 2818 9955
2727 9884 2727 9933 2732 9937 2726 9948
TIME...MOT...LOC 0134Z 241DEG 42KT 2774 9983 2735 9950
TESpecial weather statement, Feb 19, 7:38 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
738 PM CST SUN FEB 19 2017
TXZ229-239-200245-
Webb-La Salle-
738 PM CST SUN FEB 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB AND WEST
CENTRAL LA SALLE COUNTIES...
At 738 PM CST, a strong thunderstorm was located 8 miles southwest of
Chupadera Ranch Airport, or 30 miles south of El Indio, moving
northeast at 45 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Chupadera Ranch Airport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2820 10016 2822 9947 2824 9940 2844 9939
2827 9930 2803 10001 2807 10002 2809 10005
2815 10008 2818 10018
TIME...MOT...LOC 0138Z 236DEG 41KT 2810 10015
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:34 PM CST | Special Weather Statement | CRP | Webb | 56 min |
| Feb 19, 7:38 PM CST | Special Weather Statement | CRP | Dimmit | 67 min |
| Feb 19, 8:08 PM CST | Severe Thunderstorm Warning | CRP | Webb | 37 min |
| Feb 19, 8:27 PM CST | Severe Thunderstorm Warning | CRP | Duval, Webb | 33 min |
| Feb 19, 8:44 PM CST | Flash Flood Warning | CRP | Webb | 3 hr |
| Feb 19, 8:49 PM CST | Severe Thunderstorm Warning | CRP | Duval, Webb | 30 min |
| Feb 19, 8:56 PM CST | Tornado Warning | CRP | Duval, Webb | 18 min |
| Feb 19, 9:23 PM CST | Special Weather Statement | CRP | Duval, La Salle, McMullen | 52 min |
| Feb 19, 10:29 PM CST | Special Weather Statement | CRP | Webb | 46 min |
| Feb 19, 11:33 PM CST | Special Weather Statement | CRP | Webb | 42 min |
| Feb 19, 11:48 PM CST | Special Weather Statement | CRP | La Salle | 27 min |
| Feb 20, 12:02 AM CST | Small Craft Advisory | CRP | 3 hr | |
| Feb 20, 12:32 AM CST | Special Weather Statement | CRP | Webb | 43 min |
| Feb 20, 1:08 AM CST | Severe Thunderstorm Warning | CRP | Duval, Webb | 37 min |
| Feb 20, 1:20 AM CST | Special Weather Statement | CRP | Duval | 40 min |
| Feb 20, 1:39 AM CST | Tornado Warning | CRP | Duval | 36 min |
| Feb 20, 2:05 AM CST | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 25 min |
| Feb 20, 2:29 AM CST | Special Weather Statement | CRP | Live Oak | 46 min |
| Feb 20, 4:18 AM CST | Areal Flood Advisory | CRP | Calhoun, Goliad, Refugio, Victoria | 3 hr |
| Feb 20, 4:39 AM CST | Special Marine Warning | CRP | 51 min | |
| Feb 20, 5:01 AM CST | Special Marine Warning | CRP | 44 min | |
| Feb 20, 5:32 AM CST | Special Weather Statement | CRP | Aransas, Refugio | 58 min |
| Feb 20, 5:35 AM CST | Special Marine Warning | CRP | 40 min | |
| Feb 20, 5:45 AM CST | Special Marine Warning | CRP | 45 min | |
| Feb 20, 6:24 AM CST | Special Marine Warning | CRP | 66 min | |
| Feb 20, 9:27 AM CST | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 5 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.